MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMIS TERMINAL CUP IMPACTOR FOR METAL BACK CC; SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA AMIS TERMINAL CUP IMPACTOR FOR METAL BACK CC; SURGICAL INSTRUMENT FOR HIP SURGERY
Catalog Number 01.15.10.0261
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 27 february 2019: lot 1411056: (b)(4) items manufactured and released on 04-sep-2014.No anomalies found related to the problem.To date, this is the 8th similar reported event on this lot (complaints (b)(4) [mdr2014-00160], (b)(4) [mdr 2015-00025], (b)(4) [mdr 2015-00139], (b)(4) [mdr 2015-00307], (b)(4) [mdr 2015-00345], (b)(4) [mdr 2017-00415], (b)(4) [mdr 2017-00583]).Visual inspection performed by r&d project manager: the terminal was blocked inside the cup.Using a depicted screwdriver 01.15.10.0293 we have implanted the cup in a sawbones block pcf30 after reaming with 48mm diameter.Then the screwdriver has been used to easily unscrew the terminal from the cup with success.Looking at the terminal it is evaluable that there are some scratches on the balinit-c and in addition some scratches are present on the cup surface: also the threaded part is a little bit scratched.These scratches are the possible root cause of the terminal block inside the cup.
 
Event or Problem Description
The surgeon was not able to disconnect the terminal for cup impactor from the cup.The surgery was completed successfully using back-up implant and instrument.

Brand Name
AMIS TERMINAL CUP IMPACTOR FOR METAL BACK CC
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8381776
Report Number3005180920-2019-00107
Device Sequence Number240451
Product Code LXH
UDI-Device Identifier07630040735995
UDI-Public07630040735995
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.15.10.0261
Device Lot Number1411056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2019
Initial Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;